Results 1 to 9 of 9
  1. #1
    Join Date
    Jan 2009
    Location
    Indiana
    Posts
    6,661

    Default Eye Problems with BCP's?

    I'm posting here because I figured more people might see this, but feel free to move.

    Anyhow, I've been having some blurry vision for a few months now. I've been to two different eye doctors and had three different contact lense prescriptions, but I still am not seeing well.

    It occurred to me last night that around the same time my vision seemed to change, I started taking my usual BCP continuously on the advice of my OBGYN, to help get rid of migraines. Well, I actually think the migraines have lessened, but now I'm having trouble seeing. However, it seems that when I wear my glasses, it's not a problem (at least so far tonight). I know that there is a warning that those who take BCP's may have "trouble wearing contacts" and it says to contact the doctor if I have blurred vision, which I've done, but I'm just now wondering if the two could be related.

    I'm on Loestrin24 FE and have been on it about a year and half, but in the last 2.5 months, I stopped taking the 4 placebo (well in this case they are iron) pills.) Could that small change possibly be the source of all my eye problems? Has anyone else had a similar issue?
    Christina
    DD 9/04
    DS 7/09

  2. #2
    HIU8 is offline Red Diamond level (10,000+ posts)
    Join Date
    Aug 2004
    Location
    DC Suburbs
    Posts
    10,344

    Default

    I've been on the same drug for about 3 years now. I also have had some eye issues with respect to my right eye changing A LOT. I'm a contact lense wearer (I hate to wear glasses). I am on this BCP for mood control-so that 3 weeks out of every month I don't loose it (it has been working well for me). I did not think to attribute it to BCP's. I assumed it was me b/c my eyes have ALWAYS been an issue and still change a great deal. Plus, I'm on nasonex, which I just found out causes cataracts. So, I don't know whether it's me, the BCP or what, but I am also struggling with eye issues. I think they finally got it righ--finally corrected for my astigmatism rather than not doing it like in the past.
    Heather

    DS 2004
    DD 2007

  3. #3
    Join Date
    Jan 2009
    Location
    Indiana
    Posts
    6,661

    Default

    I just don't know what else to think. My eyes have been determined to be "healthy" by two different doctors. I did notice that this most recent doctor changed the B.C. number on my Rx from the usual 8.4 to 8.8, which I didn't think to question at the time.

    I feel like it's primarily the right eye that's the problem, but why can't they get the rx right?
    Christina
    DD 9/04
    DS 7/09

  4. #4
    boilermakermom is offline Bargain Alerts forum moderator
    Join Date
    Jun 2008
    Posts
    2,568

    Default

    When you have your contact lens in (right eye), does the blurriness seem to clear a bit with blinking? Does the lens feel like it floats on your eye? Do you Have an astigmatism? The larger b.c. Could be too 'loose', and cause the lens to float, thus not a good fit.

    Have you called your dr. And spoke with a nurse/tech and discussed the BCP?

  5. #5
    mikala is offline Diamond level (5000+ posts)
    Join Date
    Aug 2009
    Posts
    5,733

    Default

    I can't speak to the specifics of your issue but BCPs can definitely change vision.

    Many years ago I developed a sudden eye irritation and blurriness from my contact lenses. I'd worn the same type for awhile without any issues. My eye doctor was baffled until I mentioned I had just switched BCPs. He pulled up the side effect list from my BCP and the vision changes listed matched my symptoms. He re-fitted my contact lenses and it resolved my issue immediately.

    Unfortunately I don't remember the specific pill I was on and the brand names and doses have probably changed since then anyway.

    Good luck! I hope you can get this resolved soon.

  6. #6
    Join Date
    Jan 2009
    Location
    Indiana
    Posts
    6,661

    Default

    Quote Originally Posted by boilermakermom View Post
    When you have your contact lens in (right eye), does the blurriness seem to clear a bit with blinking? Does the lens feel like it floats on your eye? Do you Have an astigmatism? The larger b.c. Could be too 'loose', and cause the lens to float, thus not a good fit.

    Have you called your dr. And spoke with a nurse/tech and discussed the BCP?
    I have a call in to my OBGYN right now because honestly, I'm getting scared. This has been going on a while and the BCP idea just hit me a couple days ago, but certainly seems likely.

    To answer your other questions, the blurriness sometimes clears with blinking, but that's been the case with both the 8.4 BC and 8.8 Bc, so I'm not sure that's it. I believe I do have a slight astigmatism in that eye, but not one that is bad enough to be corrected apparently, though that will be another question of mine to the new optometrist.

    Thanks for your thoughtful questions...any ideas help.
    Christina
    DD 9/04
    DS 7/09

  7. #7
    Join Date
    Jan 2009
    Location
    Indiana
    Posts
    6,661

    Default

    Quote Originally Posted by mikala View Post
    I can't speak to the specifics of your issue but BCPs can definitely change vision.

    Many years ago I developed a sudden eye irritation and blurriness from my contact lenses. I'd worn the same type for awhile without any issues. My eye doctor was baffled until I mentioned I had just switched BCPs. He pulled up the side effect list from my BCP and the vision changes listed matched my symptoms. He re-fitted my contact lenses and it resolved my issue immediately.

    Unfortunately I don't remember the specific pill I was on and the brand names and doses have probably changed since then anyway.

    Good luck! I hope you can get this resolved soon.
    Thanks for sharing your experience. Part of me hopes this is the issue and I can find an answer ASAP, the other part of me is scared about even trying another BCP if it will damage my eyes.
    Christina
    DD 9/04
    DS 7/09

  8. #8
    Join Date
    Jan 2009
    Location
    Indiana
    Posts
    6,661

    Default

    Quote Originally Posted by HIU8 View Post
    I've been on the same drug for about 3 years now. I also have had some eye issues with respect to my right eye changing A LOT. I'm a contact lense wearer (I hate to wear glasses). I am on this BCP for mood control-so that 3 weeks out of every month I don't loose it (it has been working well for me). I did not think to attribute it to BCP's. I assumed it was me b/c my eyes have ALWAYS been an issue and still change a great deal. Plus, I'm on nasonex, which I just found out causes cataracts. So, I don't know whether it's me, the BCP or what, but I am also struggling with eye issues. I think they finally got it righ--finally corrected for my astigmatism rather than not doing it like in the past.
    I remember when you were posting in the *itching posts about your eyes and that was around the time that I was also starting to have problems. It's frustrating and scary, isn't it. I'm much like you and have long had glasses/contacts and hate wearing my glasses full-time, but I've resorted to it today...except my eyes are still blurry. Better prescription, I think, but still not right. I hope we can both find some answers.
    Christina
    DD 9/04
    DS 7/09

  9. #9
    Join Date
    Apr 2002
    Location
    Northern VA
    Posts
    9,979

    Default

    Yes, taking any kind of hormones (BC, fertility drugs) can affect your vision in all sorts of ways. It happened to me as well.
    Mama to "The Fantastic Four":
    DS 02
    DD 06
    DS 09
    DD 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •